Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 11, 2007, 7:10 PM EDT for Beaufort County, North Carolina. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2007, 7:10 PM EDT (23:10 UTC)
- Expired
- Jul 11, 2007, 7:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 79 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:51 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jul 11, 2:51 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
251 PM EDT WED JUL 11 2007
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT AND WILL
BECOME STATIONARY ALONG THE COAST THURSDAY. THE FRONT WILL SLOWLY
DISSIPATE THIS WEEKEND. THE BERMUDA HIGH WILL BE IN CONTROL OF THE
WEATHER EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THUNDERSTORMS ARE FINALLY BEGINNING TO DEVELOP AND WILL CONTINUE
TO INCREASE IN COVERAGE AND INTENSITY FOR THE REST OF THIS
AFTERNOON AS HEATING CONTINUES UNDER CLEAR TO PARTLY CLOUDY SKIES.
MADE NO CHANGES TO POPS FOR TONIGHT AND KEPT LIKELY ACROSS THE
BOARD AS THE COLD MOVES IN FROM THE NORTHWEST. THE FRONT WILL MOVE
ONTO THE COASTAL PLAIN 09-12Z.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
FRONT IS EXPECTED TO BECOME STATIONARY ACROSS THE FORECAST AREA THURSDAY
AND THEN SLOWLY DISSIPATE GOING INTO THE WEEKEND. KEPT CHANCE POPS
GOING THROUGH THE PERIOD IN A MOIST UNSTABLE AIRMASS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NO CHANGES FROM PREVIOUS FCST. FRONT WILL REMAIN JUST TO THE W
FRI NIGHT AND SAT THEN LIFT N OR DISSIPATE SUN INTO EARLY NEXT
WEEK. ATMS LOOKS TO REMAIN MOIST AND UNSTABLE WITH SCT CONVECTION
LIKELY THROUGH THE PERIOD. TEMPS LOOKS SEASONAL WITH HIGHS AROUND
90 OR SO INLAND WITH CST MID 80S. WILL REMAIN MUGGY WITH HIGH
DEWPTS...THIS WILL KEEP LOWS IN THE LOWER TO MID 70S.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS EXPECTED AT THE AREA TERMINALS THROUGH LATE
TONIGHT. THUNDERSTORMS WILL BE NUMEROUS OVERNIGHT AS A COLD FRONT
MOVES IN FROM THE NORTHWEST. SCATTERED CEILINGS AROUND 4KFT THIS
EVENING WILL BECOME BKN AROUND 4KFT LATE TONIGHT. EXPECT CLOUD
DECK TO SCATTER OUT LATE THURSDAY MORNING. SOUTHWEST WINDS THIS
EVENING WILL VEER TO WEST THURSDAY MORNING.
FOR THE REMAINDER OF THE PERIOD EXPECTING MAINLY VFR CONDITIONS
DURING THE DAY WITH VFR/MVFR CONDITIONS DURING THE NIGHTTIME/EARLY
MORNING HOURS. CONVECTION WILL BE MAINLY DIURNAL FROM MID
AFTERNOON TO EARLY EVENING.
&&
.MARINE...
SW WNDS OVR THE CSTL WTRS AT 15 TO 20 KTS ARE CONTINUING THIS AFTN.
FRNT OVR ERN TN WL PUSH EWRD THRU THE RMNDR OF THE AFTN AND THIS
EVE. GRAD WL TITEN AHD OF THIS FTR...BRING WND OVR THE WTRS TO SCA
CONDS LTR THIS AFTN. MDLS BRINGG FRNT ACRSS WTRS ARND SR THU WI WND
TURNG TO NW BHND FRNT AND GRAD LOOSENING FOR A DCRS IN WND SPD. A WK
RDG WL TRY TO BLD OVR THE AREA FRM THE W THU WI WND BCMG WLY AND
LGT. RDG GET SUPPRSD WI NXT APPCHG SYS. WND TO BCM MR ORGANIZED FRM
THE SW FRI AM AS SYS GETS CLOSER TO AREA. WL MOST LIKELY RCH SCA
CONDS AGAIN FRI NGT AS FRNT MVS ACROSS THE WTRS SAT AM.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM EDT
THURSDAY FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR AMZ152-154-
156-158.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 AM EDT
THURSDAY FOR AMZ150.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CGG
AVIATION...HSA
MARINE...CGGHazardous weather outlook, Jul 11, 3:16 AM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 316 AM EDT WED JUL 11 2007 NCZ029-044-045-079-080-090>093-098-120730- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- ONSLOW- 316 AM EDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HEAT INDICIES NEAR 105 DEGREES ARE LIKELY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ046-047-081-094-095-103-104-120730- TYRRELL-MAINLAND DARE-MAINLAND HYDE-PAMLICO-CARTERET- OUTER BANKS DARE-OUTER BANKS HYDE- 316 AM EDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 11, 5:45 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 545 PM EDT WED JUL 11 2007 NCZ090>093-098-112245- DUPLIN-JONES-LENOIR-CRAVEN-ONSLOW- 545 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...LENOIR...JONES AND DUPLIN COUNTIES UNTIL 645 PM EDT... AT 545 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 46 MILES WEST OF NEW BERN TO 59 MILES WEST OF NEW BERN...OR FROM 10 MILES EAST OF MOUNT OLIVE TO 9 MILES SOUTH OF WARSAW...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 645 PM EDT.. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
Special weather statement, Jul 11, 6:20 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 620 PM EDT WED JUL 11 2007 NCZ044-080-091>093-112300- JONES-LENOIR-PITT-BEAUFORT-CRAVEN- 620 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...BEAUFORT...PITT...LENOIR AND JONES COUNTIES UNTIL 700 PM EDT... AT 620 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 11 MILES SOUTHWEST OF AYDEN TO 37 MILES SOUTH OF AYDEN...OR FROM 6 MILES NORTH OF KINSTON TO 15 MILES NORTHWEST OF HALF MOON...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR AYDEN AT 630 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE RIVER ROAD AND WASHINGTON. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
Special weather statement, Jul 11, 7:00 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 700 PM EDT WED JUL 11 2007 NCZ093-094-112345- PAMLICO-CRAVEN- 700 PM EDT WED JUL 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN AND PAMLICO COUNTIES UNTIL 745 PM EDT... AT 700 PM EDT...THERE WERE STRONG THUNDERSTORMS OVER NEW BERN... MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BRIDGETON...AND...JAMES CITY AT 705 PM EDT...ALLIANCE AT 725 PM EDT...STONEWALL...AND...BAYBORO AT 730 PM EDT...VANDEMERE...AND... MESIC AT 740 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE RIVER BEND AND TRENT WOODS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 20
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:17 PM EDT | Marine Weather Statement | MHX | 58 min | |
| Jul 10, 9:12 PM EDT | Special Marine Warning | MHX | 63 min | |
| Jul 10, 10:13 PM EDT | Marine Weather Statement | MHX | 62 min | |
| Jul 11, 2:19 PM EDT | Marine Weather Statement | MHX | 56 min | |
| Jul 11, 7:38 PM EDT | Special Marine Warning | MHX | 67 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.